71651members
375869posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Mirtazapine

6 REPLIES 6
snoogle
Member

Re: Mirtazapine

Hi,

Don't know if it is a coincidence. But after chat with GP decided to come of the mirtazapine, planned reduction. Since I finished with it I have been steadily losing weight, about 1lb a week. I have made no real changes to what I would normally eat, i.e., three square meals a day. What I have found is that I am now getting the sensation of feeling full, which I did not have whilst on mirtazapine. I have been told, though I am not sure if this is true, that mirtazapine is sometimes used to treat eating disorders. Please someone tell me if that is true or not.

Snoogle
x

Cheshirecat
Member

Re: Mirtazapine

Hello ladies

I know you posted your messages a while ago but I have been on here for the first time today with a post about Feeling Fat and Sweaty. The strange thing is that I was blaming the Femara for my weight gain, now I do wonder if its the different tablets I have been prescribed for the flushes and sweats, Clonodine and then Venlafaxine, which have been making me gain so much weight. I agree with all of you your confidence is low enough with having a mastectomy and losing your hair - we really don't need weight gain aswell !!

Hope you are all doing well and continuing on your road to recovery.

Love n hugs xxxxxxxxxxxxx

snoogle
Member

Re: Mirtazapine

I too have put on loads of weight since starting this drug. I amfeeling so much more together this last couple of months that I am going to discuss with my go about coming off it. She only viewed it as a short term measure. I am seeing her mid august for my zoladex implant. The weight gain has become such a big issue and is starting to dent my self-confidence which has taken enough of a battering with having had a mastectomy this year.
Snoogle
x

lisa_lisa
Member

Re: Mirtazapine

Hi I to have been put on Mirtazaoine and have also ballooned ...I have nerve damage down the one side caused by the radiotherapy I had , I was told this drug helps as well as making me feel better about ...
Weight is really getting me down
Lisa

amy
Member

Re: Mirtazapine

Hi Corsa, I received a letter from my GP saying that I must come off Seroxat as she had just received details of a study which suggests that the effect of the Tamoxifen may be reduced by this antidepressant. I have found this quite difficult and upsetting so soon after treatment has finished, the side effects are not very nice and I am frightened that the Tamoxifen has not been working properly. I have reduced, so far, from 30mg to 15mg and have been told I can take Venoflaxine once I have finished the Seroxat. I have not heard of Mirtazapine. Has anyone heard of this study? Amy

catsmother21
Member

Re: Mirtazapine

Hi Corsa

I was prescribed Mirtazipine about 6 or 7 years ago and I piled the weight on too. I was only on it for 3 weeks before being put onto something else but the weight gain was immediate. I took it at bedtime and within an hour I was up and out of bed with my head in the fridge! I wasn't just nibbling either - I was ravenous.

I was wondering why you're being reduced on the Seroxat - are you having problems with it and is that why you're going over to Mirtazipine?

I am now on Citalopram which suits me a lot better. It doesn't make me ravenously hungry but I am still bigger than I used to be before I started on anti-depressants. Unfortunately, with most psychiatric drugs there is the side effect of weight gain. Also different drugs affect different people in different ways. What works for one person, doesn't work for another and it is about finding the right drug for you.

I have accepted that I am going to weigh more if I want to stay mentally well though I do understand your fear - I guess I had to weigh up which was more important to me.

There are other drugs out there and if you're really not happy with what you're on, I would go back to your Dr and discuss alternatives. You have as much a part to play in what you take as your Dr does.

Do you have a good relationship with your Dr?

Let me know how you're getting on.
Deborahx

corsa
Member

Mirtazapine

Have been given the anti depressant drug Mirtazipine, as anyone else been prescribed this drug??? It has allowed me to reduce Seroxat from 40mg to 20mg but one of the side effects is weight gain. I have put weight on since finishing chemo I blamed the Tamoxifen. BUT this drug is the mother of all drugs to blow you up. I am not so depressed and am coping with all that as been thrown at me the last couple of years, but I am scared of weight gain on this drug. HELP
Corsa